[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.21. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 15, 1963

Potassium Therapy for Digitalis Toxicity

JAMA. 1963;184(11):903. doi:10.1001/jama.1963.03700240095026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —Other aspects of the investigation of Kunin and associates and the editorial comments upon the subject are equally pertinent. Serum potassium concentration may fall even if potassium is administered with saline solution. Also, potassium therapy after the patient has received digitalis in toxic amounts (rather than therapeutic) would be more likely to precipitate hyperpotassemic, not hypopotassemic, ventricular arrhythmias. It would be quite immodest for me to agree with Dr. Trimble that the editorial in The Journal (180:775 [June 2] 1962) presents "an excellent commentary" on this subject. I wrote that editorial.

First Page Preview View Large
First page PDF preview
First page PDF preview
×